TITLE

Stevens Johnson sendromu ve toksik epidermal nekroliz tanılı olguların değerlendirilmesi: tek merkez deneyimi

AUTHOR(S)
Çekiç, Şükrü; Canıtez, Yakup; Sapan, Nihat
PUB. DATE
September 2016
SOURCE
Turkish Archives of Pediatrics;sep2016, Vol. 51 Issue 3, p152
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Aim: Stevens Johnson syndrome and toxic epidermal necrolysis are severe acute mucocutaneous diseases. In this study, we evaluated the clinical aspects of Steven Johnson syndrome, toxic epidermal necrolysis and Stevens-Johnson syndrome/toxic epidermal necrolysis overlap patients who admitted to our clinics in the last five years. Material and Methods: Eleven patients diagnosed as Stevens-Johnson syndrome, toxic epidermal necrolysis and Stevens-Johnson syndrome/ toxic epidermal necrolysis overlap in Department of Pediatric Allergy in UludaÄŸ University School of Medicine were included in this study. Clinical findings, laboratory tests and response to treatments were evaluated via electronic files. Results: Two of the patients had Stevens-Johnson syndrome, four had Stevens-Johnson syndrome/toxic epidermal necrolysis overlap, and five had toxic epidermal necrolysis. The median period for drug usage was 10 days (2-44 days). Herpes simpleks virus IgM antibody was detected two patients. The median healing time was 38 days 26-94 days). Maculopapular eruptions and oral mucositis were seen in all patients. Vesicul or bullae, epidermal detachment and ocular involvement in 10 of patients. Wound care, H1 antihistamine and methyl prednisolon were used in all patients, intravenous immunoglobulin were used in 7 patients and cyclosporine in 1 patient. Sequel lesions developed in 2 of the patients and there was no death. Conclusion: Anticonvulsants, antibiotics and non steroid anti-inflammatory drugs play a major role in the etiology of Stevens-Johnson syndrome and toxic epidermal necrolysis. Anticonvulsants are associated with severe disease. The patients with proper wound care and treatment with immunosuppressive drugs can be recovered without or with minimal sequelae.
ACCESSION #
118037733

 

Related Articles

  • Carbamazepine.  // Reactions Weekly;6/2/2012, Issue 1404, p12 

    The article describes several cases of Stevens-Johnson syndrome and toxic epidermal necrolysis in patients after taking carbamezapine.

  • Outcome of Stevens Johnson syndrome and toxic epidermal necrolysis treated with corticosteroids. Rijal, Arpana; Agrawal, S. // Indian Journal of Dermatology, Venereology & Leprology;Nov/Dec2009, Vol. 75 Issue 6, p613 

    A letter to the editor is presented in response to an article about Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN).

  • Antimicrobials/NSAIDs.  // Reactions Weekly;2/13/2016, Vol. 1588 Issue 1, p32 

    The article are case reports of four patients with Steven–Johnson syndrome (SJS), meropenem and toxic epidermal necrolysis (TEN).

  • Rash in an Adolescent. Hackel, Joshu G.; Nicholias, Vincent M.; Morgan, J. Garris // American Family Physician;8/1/2004, Vol. 70 Issue 3, p567 

    Presents information on a patient with Stevens-Johnson syndrome, a disease caused by mycoplasma infection. Medical history of the patient; Result of the infection; Description of toxic epidermal necrolysis.

  • Lamotrigine/valproic acid.  // Reactions Weekly;10/1/2011, Issue 1371, p23 

    The article mentions the case of a patient who developed Stevens-Johnson syndrome and toxic epidermal necrolysis after taking lamotrigine and valproic acid.

  • Various drugs.  // Reactions Weekly;5/25/2013, Issue 1454, p41 

    An abstract of the article "Characteristics of toxic epidermal necrolysis and stevens-johnson syndrome: A 5-year retrospective study" by J. Thammakumpee and colleagues is presented.

  • Methazolamide.  // Reactions Weekly;11/20/2010, Issue 1328, p30 

    The article describes the cases of five patients, who developed Stevens-Johnson syndrome and toxic epidermal necrolysis after taking methazolamide.

  • Toxic epidermal necrolysis and Stevens-Johnson syndrome. Harr, T.; French, L. E; Orphanet, J. // Advances in Psoriasis & Inflammatory Skin Diseases;2011, Vol. 2 Issue 3, p99 

    Toxic epidermal necrolysis and Stevens-Johnson syndrome are rare but severe cutaneous drug reactions. This article summarizes recent advances in the knowledge of both syndromes.

  • Lacosamide.  // Reactions Weekly;Jan2015, Vol. 1533 Issue 1, p287 

    An abstract of the article "Lacosamide (Vimpat), A possible new inducer of stevens johnson syndrome/toxic epidermal necrolysis," by S. H. Kardaun and colleagues is presented.

  • Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis. Roujeau, Jean-Claude // Drug Safety;2013, Vol. 36 Issue 2, p145 

    A letter to the editor is presented in response to an article about Stevens-Johnson syndrome and toxic epidermal necrolysis, by Butt T. F. and colleagues, in the 2012 issue.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics